What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Aug 10, 5:42 PM CST, 3 hours 30 minutes earlier. Its key messages:
- Shower and thunderstorm chances (40-70%) this evening into tonight, especially northwest of Interstate 44. A few damaging wind gusts are possible along with localized flooding across southeast Kansas and southwest Missouri. Damaging wind gusts of 50-60 mph, in addition to localized heavy rainfall will be the primary concerns.
- Hot and humid conditions persist for portions of the area this afternoon with highs in the lower 90s, with heat index values approaching 100 degrees.
- Daily rain chances (30-50%) persist through early next week with temperatures returning to near normal for mid August.
Area forecast discussion, Aug 10, 5:42 PM CST, 3 hours 30 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
642 PM CDT Sun Aug 10 2025
.KEY MESSAGES...
- Shower and thunderstorm chances (40-70%) this evening into
tonight, especially northwest of Interstate 44. A few damaging
wind gusts are possible along with localized flooding across
southeast Kansas and southwest Missouri. Damaging wind gusts
of 50-60 mph, in addition to localized heavy rainfall will be
the primary concerns.
- Hot and humid conditions persist for portions of the area this
afternoon with highs in the lower 90s, with heat index values
approaching 100 degrees.
- Daily rain chances (30-50%) persist through early next week
with temperatures returning to near normal for mid August.
&&
.SHORT TERM /THROUGH TONIGHT/...
Issued at 300 PM CDT Sun Aug 10 2025
Current Conditions and Synoptic Pattern: Water vapor and upper
air analysis continues to show a upper level trough across the
northern Plains with the ridge losing its grip on the area. The
atmosphere was becoming increasingly unstable and high in
moisture with a PW value measured at 1.63in this morning on the
sounding. The synoptic front was analyzed from around Wichita to
Kansas City with a myriad of outflow boundaries across southern
Missouri. An area of showers and storms was ongoing southeast
of Springfield in an area of uncapped instability and lift from
a previous boundary. Localized heavy rainfall rates and
lightning are occuring with this activity. Further west, the
airmass was still likely capped however satellite shows strong
heating and a tight instability gradient exists across
southeast Kansas into southwest Missouri. Lastly, outside of
rainfall, temps have reached the lower 90s with dewpoints in the
upper 60s to lower 70s.
This Afternoon through Tonight: A complex and messy convective
evolution is expected with strong moisture convergence likely
to break the cap within the next few hours across southeast
Kansas into western Missouri along those boundaries. This is
supported well by the 12z HREF data. While instability and
moisture is high, wind shear is low which should keep the severe
threat to a marginal level with wet microburst the main concern
(wind gusts to 60mph). Storm motions will be slow therefore
heavy rainfall rates of 1-2 inches per hour could occur which
could cause localized flooding. The stream levels across the
area are lower than they have been and antecedent conditions are
dry therefore we have only gone with a Flood Watch for Bourbon
County Kansas at this time. Its uncertain how far east and south
storms move tonight (especially after 9pm). Most guidance takes
storms to the I-44 corridor and as far east as Highway 65 but
not much else south and east of there. Precip chances will
continue to be refined through the evening. Storm total rainfall
amounts vary however the 12z HREF data supports pockets of 1-3
inches of rainfall through tonight along and northwest of I-44.
Some areas may see little if any rainfall depending on how
widespread the storm coverage is. There could be isolated
instances where a storm sits over a location and produces 4-5
inches of rainfall however confidence in this scenario is low
and extremely difficult to pinpoint where it may occur, if at
all.
Storms could continue to develop overnight in southeast Kansas,
closer to the front and low level jet. Additionally an MCS is
expected to move through southern Kansas tonight and could move
into the area by early Monday morning. This MCS should be on a
weakening trend given the loss of instability and the potential
for our area to be worked over by this evenings storms. We don't
have a lot of confidence in that MCS therefore additional
updates are likely tonight.
&&
.LONG TERM /MONDAY THROUGH SUNDAY/...
Issued at 300 PM CDT Sun Aug 10 2025
Short term guidance suggests that some dry time will occur in
between any lingering morning activity and afternoon scattered
redevelopment. The MCS could leave behind an MCV or outflow
boundary that kicks off afternoon storms. Otherwise it will
likely remain hot and humid with highs around 90.
Tuesday through Friday: Ensemble data continues to suggest that
shortwaves will likely continue to move through the area which
will keep pops in the 20-50% range through Thursday. There is
then a signal that upper level ridging develops towards the end
of the week. Temps should remain closer to average next week
given precip chances with increasing temps by the end of the
week.
&&
.AVIATION /00Z TAFS THROUGH 00Z TUESDAY/...
Issued at 633 PM CDT Sun Aug 10 2025
Scattered showers and storms are expected through this evening
into the overnight hours. Could see some more widespread
activity into the overnight, especially north of BBG and areas
along and north of I-44. Tempo groups have been added for this
evening and then prob 30 groups overnight.
Winds will be southerly with periods of west to southwest
winds. Any thunderstorm that moves over a site could produce
gusty downburst winds. Ceilings and vis should remain VFR
outside of any storms.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
KS...Flood Watch through Monday morning for KSZ073.
MO...None.
&&
SHORT TERM...Burchfield
LONG TERM...Burchfield
AVIATION...Hatch
Hazardous weather outlook, Aug 10, 4:47 PM CST, 4 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
547 PM CDT Sun Aug 10 2025
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-112300-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
547 PM CDT Sun Aug 10 2025
This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.
.DAY ONE...Tonight.
Weather hazards expected...
Marginal hail risk.
Marginal thunderstorm wind damage risk.
Limited lightning risk.
Limited excessive heat risk.
Significant excessive rainfall risk
DISCUSSION...
Scattered shower and thunderstorm chances (30-60%) this afternoon
mainly southeast of Interstate 44. Low chances (5%) for a few
isolated strong thunderstorms to produce damaging wind gusts of
50-60 mph, in addition to localized heavy rainfall.
Hot and humid conditions persist for portions of the area today
with highs in the lower to middle 90s, with heat index values
approaching 100 degrees.
Additional shower and thunderstorm chances (30-60%) this evening
into tonight, mainly along and northwest of Interstate 44. A few
damaging wind gusts will be a concern along with localized flash
flooding.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Daily shower and thunderstorm chances (30-50%) persist through
early to mid next week. Localized heavy rainfall may accompany
this activity.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected through tonight.
&&
More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket
This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf
Hatch
In the hours before
Special weather statement, Aug 10, 6:19 PM CST, 2 hours 53 minutes before
Special Weather Statement
National Weather Service Springfield MO
719 PM CDT Sun Aug 10 2025
KSZ073-097-MOZ066-110045-
Bourbon KS-Crawford KS-Vernon MO-
719 PM CDT Sun Aug 10 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN BOURBON...
NORTHEASTERN CRAWFORD AND SOUTHWESTERN VERNON COUNTIES THROUGH 745 PM
CDT...
At 719 PM CDT, Doppler radar was tracking a strong thunderstorm near
Arcadia, or 9 miles south of Fort Scott, moving northeast at 10 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Fort Scott, Marmaton, Arcadia, Deerfield, Garland, and Pawnee
Station.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3790 9452 3765 9447 3765 9461 3763 9462
3761 9478 3783 9484
TIME...MOT...LOC 0019Z 245DEG 11KT 3769 9472
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
NelsonLocal storm report, Aug 10, 6:33 PM CST, 2 hours 39 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
733 PM CDT Sun Aug 10 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 PM Hail 4 WSW Olive 37.45N 93.19W
08/10/2025 M0.75 Inch Polk MO Cocorahs
&&
TEOLocal storm report, Aug 10, 6:37 PM CST, 2 hours 35 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
737 PM CDT Sun Aug 10 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 PM Hail 4 W Olive 37.45N 93.19W
08/10/2025 M1.00 Inch Polk MO Cocorahs
&&
TEOSpecial weather statement, Aug 10, 8:56 PM CST, 16 minutes before
Special Weather Statement
National Weather Service Springfield MO
956 PM CDT Sun Aug 10 2025
MOZ089-094-110330-
Dade MO-Lawrence MO-
956 PM CDT Sun Aug 10 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN LAWRENCE AND SOUTHERN
DADE COUNTIES THROUGH 1030 PM CDT...
At 956 PM CDT, Doppler radar was tracking a strong thunderstorm near
Miller, or 7 miles south of Greenfield, moving east at 20 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Greenfield, Lockwood, Miller, Everton, Halltown, South Greenfield,
Red Oak, Pennsboro, and Meinert.
This includes Interstate 44 between mile markers 52 and 58.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3722 9403 3740 9401 3742 9362 3728 9363
3728 9361 3711 9361
TIME...MOT...LOC 0256Z 279DEG 18KT 3731 9386
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
HatchSpecial weather statement, Aug 10, 8:58 PM CST, 14 minutes before
Special Weather Statement
National Weather Service Springfield MO
958 PM CDT Sun Aug 10 2025
KSZ101-110345-
Cherokee KS-
958 PM CDT Sun Aug 10 2025
...A STRONG THUNDERSTORM WILL IMPACT CHEROKEE COUNTY THROUGH 1045 PM
CDT...
At 958 PM CDT, Doppler radar was tracking a strong thunderstorm near
Oswego, moving east at 15 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Baxter Springs, Columbus, Galena, Weir, Lowell, Sherman, Scammon,
West Mineral, Roseland, Neutral, Riverton, Lawton, Carona, Skidmore,
Hallowell, Sherwin, Faulkner, Stippville, and Crestline.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3734 9507 3732 9462 3702 9462 3704 9507
TIME...MOT...LOC 0258Z 288DEG 14KT 3723 9504
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
HatchLocal storm report, Aug 10, 9:10 PM CST, 2 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
1010 PM CDT Sun Aug 10 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1009 PM Tstm Wnd Gst 1 NW Columbus 37.18N 94.86W
08/10/2025 E55 MPH Cherokee KS Emergency Mngr
&&
FEH